Alert archive / Wyoming / High Wind Warnings in 2005
High Wind Warning 2, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Dec 14, 2005, 8:49 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2005, 8:49 AM MST (15:49 UTC)
- Expired
- Dec 14, 2005, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Billings, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 141549 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 849 AM MST WED DEC 14 2005 A STRONG AREA OF LOW PRESSURE OVER WESTERN NORTH DAKOTA IS BRINGING STRONG NORTHWESTERLY WINDS TO THE AREA TODAY. WYZ099-142300- /O.NEW.KBYZ.HW.W.0002.051214T1549Z-051215T0200Z/ SHERIDAN FOOTHILLS- INCLUDING THE CITY OF...SHERIDAN 849 AM MST WED DEC 14 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. STRONG NORTHWESTERLY WINDS 40 TO 50 MPH OVER SHERIDAN COUNTY CAN BE EXPECTED THROUGH THE REST OF TODAY. THESE WINDS WILL BE ACCOMPANIED BY AREAS OF BLOWING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
2 follow-up statements
000 WWUS75 KBYZ 142237 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 337 PM MST WED DEC 14 2005 A STRONG AREA OF LOW PRESSURE OVER WESTERN NORTH DAKOTA IS BRINGING STRONG NORTHWESTERLY WINDS TO THE AREA TODAY. WYZ099-150200- /O.CON.KBYZ.HW.W.0002.000000T0000Z-051215T0200Z/ SHERIDAN FOOTHILLS- INCLUDING THE CITY OF...SHERIDAN 337 PM MST WED DEC 14 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. STRONG NORTHWESTERLY WINDS 35 TO 45 MPH OVER SHERIDAN COUNTY CAN BE EXPECTED THROUGH THE REST OF TODAY AND INTO EARLY THIS EVENING. THESE WINDS WILL BE ACCOMPANIED BY AREAS OF BLOWING SNOW. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH AFTER 7 PM MST THIS EVENING. $$
000 WWUS75 KBYZ 150156 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 656 PM MST WED DEC 14 2005 WYZ099-150300- /O.EXP.KBYZ.HW.W.0002.000000T0000Z-051215T0200Z/ SHERIDAN FOOTHILLS- INCLUDING THE CITY OF...SHERIDAN 656 PM MST WED DEC 14 2005 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. NORTHWEST WINDS WILL REMAIN UNDER WARNING CRITERIA THE REMAINDER OF THE EVENING...AND GRADUALLY DECREASE TO 15 TO 25 MPH BY MIDNIGHT. LOCAL AREAS OF BLOWING SNOW CAN STILL BE EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 14, 2:54 AM MST, 5 hours 55 minutes earlier.
Area forecast discussion, Dec 14, 2:54 AM MST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
254 AM MST WED DEC 14 2005
.SHORT TERM...VALID FOR TDY AND THU...
WATER VAPOR IMAGERY SHOWS A MOIST NORTHERLY FLOW OVER EASTERN
MONTANA AS THE STATE IS IN BETWEEN A RIDGE OVER IDAHO AND AN
UPPER LEVEL LOW OVER NORTH DAKOTA. IMPORTANT FEATURE ON THE
SATELLITE IMAGERY IS DEEPER MOISTURE WRAPPING AROUND THE NORTH
SIDE OF THIS LOW WHICH WILL BRING AN EXTENDED PERIOD OF NEARLY
SATURATED LOW LEVEL AIRMASS TO EASTERN MONTANA. THE RIDGE IS
PROGRESSIVE SO THE FLOW ALOFT GETS SQUEZZED AGAINST THE LOW AND
VERY STRONG WIND SPEEDS ARE EXPECTED TO EMERGE OVER EASTERN
MONTANA IN RESPONSE TO THE MOMENTUM ALOFT. FROM A DYNAMIC
PERSPECTIVE...MOST OF THE VORTICITY AT 500 MB IS CHANNELED THOUGH
A SHORTWAVE ROTATING AROUND THE LOW SHOULD BRING A PERIOD OF
BETTER LIFT ALOFT LATER TODAY ALONG THE EASTERN BORDER. MAJOR
FACTOR FOR LIFT IS GOING TO BE UPSLOPE TODAY AND MODELS HAVE BEEN
VERY CONSISTENT IN SHOWING A PRECIPITATION PATTERN THAT MIMICS THE
TOPOGRAPHY OF EASTERN MONTANA. MOISTURE BECOMES MORE LIMITED FROM
EAST TO WEST SO BEST CHANCE FOR ACCUMULATION SNOWFALL WILL BE OVER
SOUTHEAST MONTANA...WITH AREAS OF HIGHER TERRAIN HAVING A
POTENTIAL FOR HEAVIER SNOWFALL. LOOKING AT THE WINDS...STRONG
PERSSURE GRADIENT ACROSS THE AREA WITH A SURFACE LOW OVER EASTERN
NORTH DAKOTA AND HIGH PRESSURE WEST OF THE CONTINENTAL DIVIDE WILL
COMBINE WITH THE MOMENTUM ALOFT TO SUPPORT THE WINDS OVER MUCH OF
THE AREA WITH AN AREA OF 40 KNOT WINDS OVER EASTERN MONTANA ALL
AFTERNOON AND MUCH OF THE EVENING. COMBINATION OF SNOWFALL AND
WINDS CAUSING BLOWING AND DRIFTING PRESENTS ENOUGH OF A THREAT FOR
A WINTER STORM WARNING FOR THE HIGHER TERRAIN OF SOUTHEAST MONTANA
WHICH IS MOSTLY IN CARTER AND POWDER RIVER COUNTIES WITH FALLON
COUNTY BEING CLOSEST TO THE DEEPER MOISTURE. FURTHER WEST INTO
ROSEBUD AND CUSTER COUNTIES...FEEL THAT LESSER SNOWFALL AND THE
EVENT AND SLIGHTLY LOWER WINDS WILL LIMIT THE THREAT AND WILL
ISSUE A SNOW AND BLOWING SNOW ADVISORY. FURHTER WEST...STILL A
CHANCE FOR SNOW SHOWERS TODAY WITH BETTER CHANCES FOR THE
MOUNTAINS AND THE SNOW ADVISORY FOR THE BIG HORNS ENDING AT NOON
TODAY LOOKS GOOD. UPPER LOW IS MIGRATING EASTWARD TONIGHT WHICH
WILL PULL THE BETTER MOISTURE EASTWARD AND DRYING FROM WEST TO
EAST WILL OCCUR WITH SNOWFALL TAPERING OFF TOWARDS EARLY THURSDAY
MORNING OVER SOUTHEAST MONTANA. WINDS ALSO SHOW A DECREASING TREND
OVERNIGHT AS THE PRESSURE GRADIENT SHIFTS EASTWARD AND WILL ALLOW
THE WINTER STORM WARNING AND SNOW AND BLOWING SNOW ADVISORY TO
TERMINATE AT 3 A.M. COLD NORTHERLY CONTINUES ON THURSDAY WITH A
REINFORCING ARCTIC SHOT MOVING INTO NORTHERN MONTANA LATE IN THE
DAY. FLOW ALOFT STILL LOOKS FAIRLY MOIST BUT STILL INCREMENTALLY
DRIER SO WILL SEE THE CONTINUE TREND OF SNOWFALL TAPERING OFF IN
THE EAST. ARCTIC SHOT EXPECTED TO REACH SOUTHERN MONTANA THURSDAY
NIGHT AND THIS SHOULD BRING ANOTHER ROUND OF SNOWFALL THOUGH
INGREDIENTS LOOK TO BE NOT AS IMPRESSIVE AS TODAYS SYSTEM. BORSUM
.LONG TERM...VALID FOR FRI...SAT...SUN...MON...TUE...
THE MEDIUM RANGE ENSEMBLES ARE IN GOOD AGREEMENT WITH THE UPPER
LEVEL PATTERN THROUGH SATURDAY...AND TO A MORE LIMITED EXTENT
SUNDAY. THESE SOLUTIONS CONTINUE TO FEATURE A SPLITTING JET OVER
THE NORTH CENTRAL PACIFIC OCEAN WITH A VERY AMPLIFIED RIDGE ALONG
THE PACIFIC COAST OF THE UNITED STATES. THE LAST FEW RUNS HAVE
COME INTO BETTER AGREEMENT THAT THIS WILL RESULT IN AN ARCTIC
INTRUSION INTO MONTANA AND THE UPPER RIDGE BECOMING POSITIVELY
TILTED ACROSS CANADA. SOUTH OF THE UPPER RIDGE...AN UPPER TROUGH
WILL EXTEND FROM THE CANADIAN MARITIME PROVINCES ALL THE WAY WEST
TO THE ROCKY MOUNTAIN FRONT. HAVE INCREASED CHANCES FOR
PRECIPITATION SLIGHTLY ALONG THE FAVORED UPSLOPE AREAS OF THE
BEARTOOTH AND BIG HORN MOUNTAINS FOR FRIDAY AND FRIDAY
NIGHT...WITH ARCTIC SURFACE HIGH MOVING SOUTH INTO THE AREA WITH
THE MODELS INDICATING MID-LEVEL MOISTURE OVER THE AREA. WITH GOOD
COORDINATION FROM SURROUNDING OFFICES...WILL ALSO START TO FOLLOW
THE MODEL GUIDANCE FOR WEEKEND TEMPERATURES DOWN TO NEAR THE GFS
ENSEMBLE MEAN VALUES...ALTHOUGH GUIDANCE FROM THE OPERATIONAL GFS RUN
IS EVEN COOLER AT THIS TIME. THE GFS IS THEN A BIT MORE
PROGRESSIVE WITH DROPPING THE UPPER TROUGH FARTHER SOUTH AND
DRYING OUT THE ATMOSPHERE BY LATE MONDAY. THE LATEST EUROPEAN
MODEL KEEPS THE TROUGH ORIENTED EAST TO WEST ACROSS THE NORTHERN
TIER OF STATES THROUGH SUNDAY AND HAS LOWER OVERALL 500 MB HEIGHTS
OVER MONTANA THROUGH THE PERIOD. THE EUROPEAN MODEL SOLUTION...AS WELL
AS THE CANADIAN MODEL...ALSO CONTINUE TO SHOW SOME SHORT-WAVE
ENERGY MOVING SOUTH FROM CANADA IN THE NORTHERLY UPPER LEVEL FLOW
EAST OF THE RIDGE. FOR THIS REASON...HAVE ONLY LOWERED SKY COVER
SLIGHTLY EARLY NEXT WEEK AND WILL KEEP IN QUITE LOW CHANCES FOR
PRECIPITATION. BY TUESDAY...THE POSITIVE TILT TO THE UPPER RIDGE
IS FORECAST TO DIMINISH WITH THE AMPLIFIED RIDGE THEN OVER THE
PACIFIC NORTHWEST AND NORTH TO THE NORTHWEST TERRITORY. WILL ALSO
START TO INDICATE POTENTIAL OF BREEZY CONDITIONS IN THE GRIDS FOR
TUESDAY AND WEDNESDAY OF NEXT WEEK IN THE UPPER YELLOWSTONE AND
UPPER STILLWATER VALLEYS WITH THIS UPPER PATTERN...AND COLD AIR
EXPECTED TO AGAIN BE IN THE VALLEYS OF WESTERN MONTANA...EASTERN
IDAHO...AND NORTHWEST WYOMING. CARPENTER
&&
.AVIATION...
SNOW AND BLOWING SNOW WILL CONTINUE TO PRODUCE WIDESPREAD IFR
CONDITIONS AND AREAS OF LIFR CONDITIONS TODAY AND TONIGHT IN
SOUTHEAST MONTANA. OVER PORTIONS OF SOUTH-CENTRAL MONTANA AND
NORTH-CENTRAL WYOMING NEAR THE MOUNTAINS...AREAS OF MVFR AND
MOUNTAIN OBSCURATION CAN BE EXPECTED WITH LOCALIZED AREAS OF IFR
WITH THE STRONGEST SNOW SHOWERS. ELSEWHERE...CONDITIONS WILL
REMAIN VFR WITH LOCALIZED MVFR WITH SNOW SHOWERS. STRONG GUSTY
WINDS CAN BE EXPECTED ACROSS THE AREA...ESPECIALLY OVER THE
EASTERN PORTION OF THE FORECAST AREA. CARPENTER
&&
.PRELIMINARY POINT TEMP/POPS...
TDY THU FRI SAT SUN MON TUE
-------------------------------------------------------
BIL 032 013/027 009/021 008/018 006/020 013/029 019/034
4/S 20/B 23/S 33/S 32/S 22/S 22/S
LVM 029 013/028 000/026 003/024 905/028 007/035 011/035
3/S 20/B 34/S 43/S 33/S 33/S 33/S
HDN 034 012/028 009/019 005/015 002/019 012/027 018/033
6/S 31/B 23/S 33/S 32/S 22/S 22/S
MLS 030 012/025 005/017 001/010 902/015 006/026 012/030
+/S 63/S 23/S 22/S 22/S 22/S 22/S
4BQ 029 011/027 005/019 000/012 902/017 003/026 012/031
+/S 93/S 33/S 22/S 22/S 22/S 22/S
BHK 026 012/020 005/014 902/005 908/012 003/023 008/025
+/S 94/S 33/S 22/S 22/S 22/S 22/S
SHR 034 011/026 005/022 003/015 901/019 003/029 011/034
6/S 41/B 34/S 43/S 32/S 22/S 22/S
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 3 AM MST
THURSDAY FOR ZONES 31-32-58.
WINTER STORM WARNING IN EFFECT UNTIL 3 AM MST THURSDAY FOR
ZONES 33-36-37.
WY...SNOW ADVISORY IN EFFECT UNTIL NOON MST TODAY FOR ZONE 98.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 14, 3:49 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 349 AM MST WED DEC 14 2005 MTZ033-036-037-151100- FALLON-POWDER RIVER-CARTER- 349 AM MST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL BRING SNOW AND WINDY CONDITIONS TO THE AREA TODAY AND TONIGHT. A WINTER STORM WARNING IS IN EFFECT FOR TODAY AND TONIGHT. PLEASE REFER TO GTFWSWBYZ AND GTFZFPBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WYZ098-151100- NORTHEAST BIG HORN MOUNTAINS- 349 AM MST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT UNTIL NOON. PLEASE REFER TO GTFWSWBYZ AND GTFZFPBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>030-034-035-038>042-056-057-063>068-WYZ099-151100- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN STILLWATER- YELLOWSTONE-SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- SHERIDAN FOOTHILLS- 349 AM MST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ031-032-058-151100- NORTHERN ROSEBUD-CUSTER-SOUTHERN ROSEBUD- 349 AM MST WED DEC 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WILL BRING SNOW AND WINDY CONDITIONS TO THE AREA TODAY AND TONIGHT. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR TODAY AND TONIGHT. PLEASE REFER TO GTFWSWBYZ AND GTFZFPBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:25 PM MST | Snow Advisory | BYZ | 18 hr |
Nearby
High Wind Warnings in Wyoming, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.